Hi there Paul,
there are two way to stop taking the medication, one is as you described by weaning yourself off them to try to limit any "shock" effect or the other method is to stop cold turkey.
Most folk opt for the cold turkey approach and if they have any undue sensations (feeling odd) when stopped, they tend to disappear after a couple of weeks although everyone is different in general this works fine. If you are a sensitive type then the weaning method is probably a better option, with both methods if you have suffered any statin side effects, simply stopping will not always make those problems go away but could help a lot.
Your understanding about the anti inflammatory effects is correct and the baby aspirin is to stop platelets in you blood from becoming sticky and causing clots etc. I usually take my aspirin in the morning though and here in the UK the size is 75mg and it is prescribed for those who have had a heart attack and probably a lot of other health problems as a precaution.
The main thing is, whichever method you use works fine. You will not get withdrawal symptoms but may feel a bit odd for a while till your body gets used to not being literally poisoned and starved of vital materials for life.
Some people have developed serious bleeding problems with aspirin or become very sensitive to them and developed other problems, do a google on aspirin side effects and see the problems and what to look out for, in general though if you are not having any of the problems or sensations, you are more than likely getting the benefit from them but as with all drugs there are the possibility of side effects so just know what to look for and stop if you think there may be a problem.
The last bit sounds very scary, but a little research could save problems in the future if you are one of the few who can't tolerate aspirins OK.
All the best,